28 January 2021>: Articles
A 51-Year-Old Woman with Drug-Induced Hypersensitivity Syndrome Associated with Carbamazepine, Reactivation of Human Herpesvirus 6, and Acute Liver Failure: A Case Report
Mistake in diagnosis, Unusual or unexpected effect of treatment, Diagnostic / therapeutic accidents, Rare disease, Adverse events of drug therapyAkio Miyasaka A* , Ichirou Kumagai B , Tomoyuki Masda C , Yasuhiro Takikawa A
Am J Case Rep 2021; 22:e928587
Figure 3. Clinical course. Because of fever and elevated liver enzyme levels, cefcapene pivoxil hydrochloride hydrate (CFPN-PI) was immediately withdrawn. However, the eosinophil count increased. In addition, an erythematous rash suddenly developed and promptly spread over the entire body. Steroid pulse therapy was administered for 6 days, which resolved the skin eruption and tended to improve the liver dysfunction. However, after stopping steroid pulse therapy, pyrexia and eosinophilia reappeared. With the re-introduction of prednisolone (PSL) therapy, the clinical manifestations improved. We also confirmed the presence of human herpesvirus 6 (HHV-6). Although carbamazepine was ceased, hepatic injury and eosinophilia persisted for a further 2 weeks. However, these consecutive clinical abnormalities eventually resolved.